MAUDE Adverse Event Report: DEPUY MITEK LLC US 5.5/6.5 HEALIX ADVANCE AW; BONE AWL

DEPUY MITEK LLC US 5.5/6.5 HEALIX ADVANCE AW; BONE AWL
Model Number 222315
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by sales rep that during an unknown surgery on (b)(6) 2022, it was observed that 5.5/6.5 healix advance awl had a dull tip.The same device was used to complete the procedure.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
Udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthese, or its employees that the report constitutes an admission that the product, depuy synthese, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The actual device has been returned and is currently pending evaluation.Once the device has been evaluated, a supplemental medwatch report will be sent accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial mewatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary :the product was returned to mitek for evaluation.Mitek then conducted visual inspection of device received.Visual observation confirms the sharp tip at the distal end appears to be flattened, confirming this failure.Also, the distal part was dull to the touch and found with scratches.The healix had wear marks; but the laser line is still somewhat visible for correct insertion depth.Manufacturing record evaluation is not required as the reported event is not associated with the manufacturing process and/or the potential cause of the defect cannot be associated to manufacturing.The possible route cause can be attributed this damage in the tip when the device might have been dropped or device was tapped against a hard surface accidentally.It is determined that the reusable instrument is worn from repeated use and servicing, this failure can be attributed to normal field wear.However, it cannot be conclusively affirmed.As per ifu: the precautions for this type of device consist of to inspect the condition of the device prior to use.This device can damage, worn or bent; therefore, when this occurs it need to replace.The instrument life is generally determined by the wear or damaged from handling or surgical use.At this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthes mitek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.

Brand Name
5.5/6.5 HEALIX ADVANCE AW
Common Device Name
BONE AWL
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kara ditty-bovard
325 paramount drive
raynham, MA 02767
6103142063
MDR Report Key13387499
Report Number1221934-2022-00345
Device Sequence Number16569506
Product Code LXH
UDI-Device Identifier10886705022465
UDI-Public10886705022465
Combination Product (Y/N)N
Initial Reporter StateCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number222315
Device Catalogue Number222315
Device Lot Number1511001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2022
Supplement Date Received by Manufacturer02/17/2022
02/27/2022
Initial Report FDA Received Date01/28/2022
Supplement Report FDA Received Date02/18/2022
02/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown